Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 15, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 3, 1996, 8:21 AM CDT for Lawrence County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 1996, 8:21 AM CDT (13:21 UTC)
- Expired
- Sep 3, 1996, 10:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lawrence County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 031322 FFWBNA TNC099-031530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 821 AM CDT TUE SEP 3 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1030 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...LAWRENCE COUNTY A CLUSTER OF SLOW MOVING THUNDERSTORMS OVER LAWRENCCE COUNTY HAVE LIKELY DUMPED A LITTLE OVER 2 INCHES OF RAIN OVER THE WESTERN PARTS OF THE COUNTY SINCE 7 AM. THIS EXCESSIVE RAINFALL WILL LIKELY SEND CREEKS AND STREAMS OUT OF THEIR BANKS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERSr THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:58 AM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Sep 3, 2:58 AM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 AM CDT TUE SEP 3 1996 SLOW-MOVING LOW PRES SYSTEM PROMISES TO KEEP A MOIST ENVIRONMENT (AND A SGFNT RAIN CHC) ACROSS MIDDLE TN TDY. MODELS MOVE SFC TROF AXIS SLOWLY EWD, AND SHIFT HIGHEST RAIN CHC ONTO THE PLATEAU BY TONIGHT. BLV 50% POPS FOR WRN COUNTIES AND 60% OR 70% FOR ERN COUNTIES WUD BE REASONABLE FOR TDY (AS INDICATED BY FAN AND FWC GUIDANCE) AND THINK CURRENT ZFP TREND OF REDUCING POPS IN 2ND AND 3RD PDS IS STILL A GUD IDEA. GUIDANCE TEMPS HAVE BEEN QUITE GUD LAST DAY OR SO AND LOOK VERY REASONABLE FOR THIS FCST PD. THUS, ZFP TEMPS CONT TO LOOK ON TRACK AS WELL. OVERALL, FCST SHUD REQUIRE ONLY MINOR ADJUSTMENTS.@
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.